News

Showing 5 post.

  • Language Resources and Evaluation Conference (Improving Social Inclusion Using NLP: Tool, Methods and Platforms), 7-12 May, Miyazaki, Japan

    Category: events on May 1st, 2018

    LREC provides a unique forum for researchers, industrials and funding agencies from across a wide spectrum of areas to discuss problems and opportunities, find new synergies and promote initiatives for international cooperation, in support to investigations in language sciences, progress and innovation in language technologies and development of corresponding products, services and applications, and standards.

    Summary of the participation: 

    Presentation of a paper that examines the best practices for the design of a user-centric approach in accessibility research projects, taking two European projects as an example: ImAc (Immersive Accessibility) and EasyTV (Easing the access of Europeans with disabilities to converging media and content). Both H2020 projects aim to investigate access services such as audio description, audio subtitling, subtitling/captioning or sign language interpreting in media content. The paper explains the many and varied documentation required to comply with existing ethical issues in Europe. Designing alternative means of obtaining information will be explained, since interaction with participants had to cater for the needs of diverse users. The second part of the article presents an overview of user profiling in previous accessibility projects in the field of media accessibility, and shows good practices based on the two ongoing projects. Finally, the article presents an example of how users have been defined and how they have been involved in the initial stages of both ImAc and EasyTV, by summarizing the methodology developed for a series of focus groups with end users. The article concludes with some recommendations when involving users in accessibility research

    Reference of the paper presented:

    Matamala, Anna; Orero, Pilar; Rovira-Esteva, Sara; Casas-Tost, Helena; Morales, Luis Fernando; Soler-Vilageliu, Olga; Agulló, Belén; Fidyka, Anita; Segura, Daniel; Tor-Carroggio, Irene (2018) "User-centric approaches in access services evaluation: profiling the end user". Ineke Schuurman, Leen Sevens, Victoria Yaneva and John O'Flaherty (eds) ISI-NLP2 (Improving Social Inclusion using NLP: Tools, Methods, Resources) 2018 Workshop Proceedings. Proceedings of the Eleventh International Conference on Language Resources Evaluation (LREC 2018). París: ELRA, 1-7. ISBN: 979-10-95546-12-2.

    Learn more about the event

    Read more...

  • Bit Audiovisual, 8-10 May 2018, Ifema, Madrid, Spain

    Category: events on May 1st, 2018

    The purpose of BIT Audiovisual INNOVA is to offer help in the notification and promotion of new products and services presented at the trade fair and that are notable for their innovative nature.

    Kind of event: audio-visual technology trade fair, industry.

    Outreach: Professional, 80 exhibitors (distributor, exporter, importer, manufacturer, organizations and associations, trade press)

    Summary of the participation:

    • Poster presentation (8-10 May 2018): EasyTv was selected together with 9 more initiatives to be presented as a poster in the I+D+Bit, the Research and Innovation section of the event.
    • Oral presentation: EasyTV was also selected as one of the most interesting initiatives among them, allowing a short presentation of the project (9 May at 17:30h) in the event forum.

     Learn more about the event

    Read more...

  • Transmedia Catalonia International Meeting 6, 21 March, Faculty of Translation and Interpreting, Autonomous University of Barcelona

    Category: events on Mar 1st, 2018

    The 6th TransMedia Catalonia International Meeting (TIM) will be held on 21 March 2018.

    Kind of event: Academic

    Outreach: 12 participants, among university’s PhD students, researchers from the Transmedia Catalonia Research Group and invited researchers.

    Summary of the participation: Daniel Segura Giménez delivered a presentation on his PhD dissertation, called “Reception Study on the Users of a Crowdsourcing Platform for Catalan Sign Language Interpretation Videos”. During this presentation, he explained the sign language related technologies being developed by the EasyTV project.

    Read more...

    Read more...

  • Project 1st Plenary Meeting Rome (7th – 8th Feb. 2018)

    Category: meeting on Feb 1st, 2018

    Day 1

     

    Start time

     

    Planned duration

     

    Item description

     

    Speaker

     

    11:30

     

    13:30

     

    Working groups (if needed) for:

     

    -          User information gathering

    -          Specific issues about technical architecture

    -          Automatic subtitle translation, etc.

    -

     

    1st day: 7th Febrary 2018

     

    14:30

     

    15 min

     

    Welcome

     

    ENG

     

    14:45

     

    45 min

     

    WP8: Project management and impact creation

     

    -          Administrative Issues, management

    -          Key issues to be addressed

    -          Action points review

    UPM

     

    15:30

     

    75 min

     

    WP1: Requirements, specification and technical architecture

     

    -          T1.1: End users’ requirements gathering: overview of work done; problems encountered and proposed solutions; deliverables and milestones.

    -          Presentation of the results from the Focus Groups with superusers.

    ENG

     

    16:45

     

    15 min

     

    Coffee break

     

     

     

    17:00

     

    90 min

     

    WP1: Requirements, specification and technical architecture (cont.)

     

    -          T1.2 and T1.3: discussion about the technical architecture: technologies and devices to be considered, etc.

    ENG

     

    Day 2

    9:15

     

    45 min

     

    WP2: Improved access services for improved multimedia viewing, hearing and description

     

    -          T2.1, T2.2, T2.4: planning, overview of the work to be done/done, deliverables and milestones

    UPM

     

    10:00

     

    45 min

     

    WP3: Novel technologies for interaction with content and users and break the language barrier for people with disabilities

     

    -          T3.1, T3.2, T3.4: planning, overview of the work done/to be done, deliverables and milestones

    MV

     

    10:45

     

    15 min

     

    Coffee break

     

     

     

    11:00

     

    30 min

     

    WP4: Improved personalization

     

    -          T4.1: planning, overview of the work to be done, deliverables and milestones

    CERTH

     

    11:30

     

    90 min

     

    WP5: EasyTV component-based system:

     

    -          T5.1, T5.2, T5.3, T5.4: planning, overview of the work to be done, deliverables and milestones

    ENG

     

    13:00

     

    60 min

     

    Lunch

     

     

     

    14:00

     

    30 min

     

    WP6: Testing with users and feedback

     

    -          Comments and update

    UAB

     

    14:30

     

    45 min

     

    WP7: Dissemination and exploitation

     

    -          T7.1 and T7.3: planning, overview of the work done/to be done, deliverables and milestones

    Open issue: normal dissemination of the project: press, web page, material, etc.

    ENG

     

    15:15

     

    45 min

     

    Time for additional discussion and review of actions

     

    ALL

     

    16:00

     

    30 min

     

    Recap and next steps

     

    UPM

     

     

    Read more...

  • Focus group about future trends in accessibility (17th January 2018)

    Category: events on Jan 20th, 2018

    Event Summary: 

    Fundación CNSE held a Focus Group to gather requirements and opinions about technologies to be developed within the scope of Easy TV: Easing the access of Europeans with disabilities to converging media and content (Grant Agreement: 761999) European Project.

    Emilio Ferreiro, FCNSE manager, chaired the session and Juan Pedro López attended the meeting to clarify any technological doubts of the attendees. GATV wants to thank all the attendees for their cooperation and their contributions to the development of the project.

    Read more...